JOURNAL ARTICLE

Treatment of pyoderma faciale with isotretinoin in a patient with ulcerative colitis

T Rosen, R P Unkefer
Cutis; Cutaneous Medicine for the Practitioner 1999, 64 (2): 107-9
10467503
The explosive onset of fluctuant facial papulonodules, usually in young women, is characteristic of pyoderma faciale. This disorder is neither a true pyoderma nor a variant of acne, but rather a severe form of rosacea. The most effective therapeutic modality appears to be isotretinoin, especially if preceded by a brief course of oral corticosteroids or a short interval of application of potent topical corticosteroids. Despite our concern about the potential adverse effects of systemic retinoids on underlying inflammatory bowel disease, isotretinoin was given to a patient with refractory pyoderma faciale. Response was dramatic, and no ill effects were encountered.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
10467503
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"